MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Deformation (2976); Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582); Biliary Leak (4820)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf device code a010402 captures the reportable event of stent cover migration.Imdrf impact code f2202 captures the reportable event of endoscopic procedure to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was used during a stent placement procedure performed on an unknown date.Post stent placement, it was observed that the cover of the ultraflex esophageal stent was damaged and had disappeared due to exposure to acid.It was also noted that the stent cover had migrated.The stent was removed, and another device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5, h6 (patient code) have been corrected following a medical review that requested to include ar code of unretrieved device fragments (udf).Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf device code a010402 captures the reportable event of stent cover migration.Imdrf impact code f2202 captures the reportable event of endoscopic procedure to remove the stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated based on the additional information received on may 12, 2025.Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf device code a010402 captures the reportable event of stent cover migration.Imdrf impact code f2202 captures the reportable event of endoscopic procedure to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was used during a stent placement procedure performed on an unknown date.Post stent placement, it was observed that the cover of the ultraflex esophageal stent was damaged and had disappeared due to exposure to acid.It was also noted that the stent cover had migrated.The stent was removed, and another device was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on may 12, 2025.It was reported that the stent was placed due to boerhaave syndrome in most cases, and some post operative esophageal leakages.Note: it was reported that the ultraflex esophageal stent was implanted to treat boerhaave syndrome, and some post operative esophageal leakages.However, per the ultraflex esophageal ng stent system directions for use (dfu), the ultraflex esophageal ng stent system is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal covered stent system is also indicated for occlusion of concurrent esophageal fistula.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes and patient code) have been updated based on the additional information received on june 05, 2025.Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf device code a010402 captures the reportable event of stent cover migration.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf patient code e1108 captures the reportable event of biliary leak.Imdrf impact code f2202 captures the reportable event of endoscopic procedure to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was used during a stent placement procedure performed on an unknown date.Post stent placement, it was observed that the cover of the ultraflex esophageal stent was damaged and had disappeared due to exposure to acid.It was also noted that the stent cover had migrated.The stent was removed, and another device was used to complete the procedure.There were no patient complications reported as a result of this event.***additional information received on may 12, 2025*** it was reported that the stent was placed due to boerhaave syndrome in most cases, and some post operative esophageal leakages.Note: it was reported that the ultraflex esophageal stent was implanted to treat boerhaave syndrome, and some post operative esophageal leakages.However, per the ultraflex esophageal ng stent system directions for use (dfu), the ultraflex esophageal ng stent system is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal covered stent system is also indicated for occlusion of concurrent esophageal fistula.***additional information received on june 05, 2025*** it was reported that despite correct stent position, there were signs of recurrent leakage (with bile/gastric content production out of external drain).Note: a review of the photos of the complaint device showed that the stent was broken and deformed.
 
Additional Manufacturer Narrative
Block h6 (patient code and impact code) was corrected following a review received on august 20, 2025, which confirmed that the stents in scope for the ultraflex esophageal stents sef are esophageal stents, not biliary.Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf device code a010402 captures the reportable event of stent cover migration.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf impact code f2202 captures the reportable event of endoscopic procedure to remove the stent.Imdrf impact code f0101 captures the reportable event of there were signs of recurrent leakage (with bile/gastric content production out of external drain).
 
Event or Problem Description

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21922242
Report Number3005099803-2025-01903
Device Sequence Number9073659
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public(01)08714729716167
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513740
Device Catalogue NumberM00513740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/25/2025
05/12/2025
06/05/2025
08/20/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/19/2025
06/06/2025
07/01/2025
09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown